Forum

Realisation Slowly Sinking In ........

Hi I’m new to the group, I only got dx in June and it’s been a real rollercoaster and a really steep learning curve. I was put immediately on the high dose of steroids which seemed to calm things down but 4 weeks ago I had to have another lot because I lost the vision in my left eye. It is now much better but not perfect. I had an appt at eye clinic yesterday, the nerve is still inflamed but much better than was. Got to go back in Nov to see how it is. I switched from Gabapentin to Pregablin around 3 weeks ago, I’m now on 300mg of Pregablin, 30mg of Amitriptolyne. Today I’ve also started Baclofen (10mg), and in a weeks time I’ve got to start Solifinacin 5mg. They’re starting me on low dosage and then going to build it up. I’m really hoping the Baclofen is going to help with the juddering/twitching which has gradually got worse over the last few weeks. The Pregablin has certainly helped but things are not perfect. It’s all very scary and confusing at the moment and a lot of playing with tablets to get the dosage right. I feel that I haven’t really had time to breath as I seem to lurch from one thing to another. I feel that I am constantly on the phone to MS Nurse with a problem. Sorry if I’ve waffled but I needed to let things out as I have to hold this together as I have two boys aged 10 and 11 and I can’t show them that I’m scared etc especially as symptons have progressed so quickly they are scared enough already. Mum is having to walk with a stick, I have a wheelchair I have to take if going any distance. I’m always tired etc etc. Sarah xx :frowning:

Welcome Sarah

It is a rollercoaster and it does take time SO give yourself the time. There’s lot of help here this is the group and you will never be aloneM

Thank you M It is all very scary but Im trying to be strong because of boys. I just feel I’m constantly moaning at the moment:-( but its lovely to know this group is here!!! ((((hugs)))) Sarah xx

Hello Sarah So sorry to hear you’re going through such an awful time. Well you have found the right group here as you can come on any time and rant, laugh, cry, anything you like!!!

I’m surprised neuro has given you steroids as not usually used for ppms… but someone else on here was given them so maybe some neuro’s see a benefit.

Hang on in there darling. PPMS can suddenly slow down or stop progressing altogether… AND there is loads of research going on at moment so who knows when new treatment or (dare I say it) a cure!

(((((((((((((((((((((hugs))))))))))))))))

You are now officially a Golden Girl.

See you again soon,

Pat x

Hi Sarah, I feel so sorry for those of us who have MS or symptoms of it, who have a young family.

Not sure what my label is yet (still being tested after 14 yrs of PPMS like problems), but I didn`t become poorly with this until I was 45.

So I was able to bring our 2 girls up without the difficulties you have.

Although it has blighted my pleasure of being a grandma.

You need to give yourself time to find best way to cope. have you got lots of family to help with the kids? Aceept any help offered and pace your activities, yeh?

luv POllx

Hi Sarah,

Yes, it is like a rollercoaster at the beginning, but give yourself time to adjust

and accept any help that is offerede.

I was dx when my children were tiny, and they do come through it, believe me,

they are a lot hardier and accepting than we like to think they are.

Glad you found this site, lovely people always willing to listen to everything.

Take care, one day at a time.

Pam x

I understand how you feel Sarah. I have 4 boys and was dx in Dec 2011. Sometimes I find it hard to keep things together. I too am having a bad time atm but you just keep going because you have to, don’t you? As Pat says feel free to come on here to rant and rave . Everyone will always listen. Be kind to yourself and take care. Thinking of you, Teresa xx

Hi Pat, POll, Pam and Teresa, thank you all so much for your wise words!! Wasn’t a good day yesterday, we had so much planned yesterday but things went to pot as I felt really bad. It’s a nightmare as also waiting for a hernia repair at the moment but don’t have a date for it yeti!! Just wish they’d hurry up with it. Even sitting at the moment hurts!!! Get very frustrated with the speed at which things have progressed!! Pam yes my neuro has just got me to have second lot of steroids, I’ve found they’ve relieved symptons and definately have helped with optic nerve which is now much better although not perfect. He said he’s monitoring as to how quickly things flare up again as I only went 8 weeks between them. He’s lovely young, enthusiastic and very passionate about MS!!! ((((((((((hugs))))))))))) Sarah

Waffle is my middle name. I’ve been dx now 6 years and only now do I have the right pain relief…Tegretol Retard 400mg. I’m going on Baclofen soon, which my neurologist says is a muscle relaxant . She’s a new consultant and when I saw her a few weeks ago she put me through the mill my god…then sent me a copy of the letter she’s written to my GP…it’s 2 pages long, and if any layman was to read it (if they could understand some of the stuff in it), then they would truly know how bad PPMS can be for the patient!

Waffle is my middle name. I’ve been dx now 6 years and only now do I have the right pain relief…Tegretol Retard 400mg. I’m going on Baclofen soon, which my neurologist says is a muscle relaxant . She’s a new consultant and when I saw her a few weeks ago she put me through the mill my god…then sent me a copy of the letter she’s written to my GP…it’s 2 pages long, and if any layman was to read it (if they could understand some of the stuff in it), then they would truly know how bad PPMS can be for the patient!

Hi Waffle, my neuro is new and he sends me copies of everything which is brilliant. Some of it I didn’t understand and had to get MS Nurse to explain but it is an eye opener. I’ve started the the Baclofen this weekend so will let u know how get on. They r certainly playing around with meds at the moment!! I did start a reply earlier but kept falling asleep!!!